Wednesday, February 25, 2015

Practice EKG Strips 417

Identify the following rhythms.

1.














a. Idioventricular rhythm
b. Complete heart block
c. Sinus bradycardia with a wide QRS complex
d. Atrial flutter with slow ventricular response

2.












a. Sinus arrhythmia
b. Sinus rhythm with PACs
c. Atrial fibrillation
d. Wandering atrial pacemaker

3. A 70 year old with a history of persistent atrial fibrillation undergoes elective cardioversion. She receives Versed 3 mg prior to the cardioversion. Oxygen is at 2 L/min via nasal cannula. An initial attempt at 150 J shows the following rhythm changes. What is the next appropriate intervention for this patient?











a. Place the defibrillator in the synch mode and cardiovert at 200 J
b. Increase the joule setting to 200 J and shock again
c. Check for a pulse and monitor the rhythm
d. Give adenosine 6 mg IV and re-cardiovert at the same or a higher joule setting.

4. A 79 year old who lives alone is brought to the ER by her family because increasing dizziness, chest discomfort, shortness of breath and near syncopal episodes at home. History: Hypertension. Atrial fibrillation. CHF Home meds: Digoxin 0.125 mg daily. Lisinopril 10 mg daily. VS: 97.2-36-28. BP 85/42. Sats 93%. She is somewhat pale and diaphoretic. She is taken to a room and placed on a monitor and the following rhythm is seen. An IV and oxygen are started. Lab work is sent off, including a digoxin level. What intervention is appropriate to treat this rhythm?











a. Atropine 1 mg IV
b. Dopamine 5 - 10 mcg/kg/min
c. Digibind 1 vial
d. Epinephrine 1 mg IV

5. A 68 year old male is brought to the ER by EMS with unstable bradycardia due to complete heart block. Transcutaneous pacing is in progress. After transferring the patient to the ER stretcher the following rhythm is noted on the monitor. VS: 98.0-83-24. 94/46. What adjustments should be made to the transcutaneous pacemaker at this time?











a. Increase the milliamps
b. Assess for mechanical capture by checking for a pulse and BP
c. Decrease the milliamps to the pacing threshold
d. Increase the rate to 100 bpm


Answers
1. b. Complete heart block. The P waves are seen better in lead V1. They are not associated with the QRS complexes. The atrial rate is about 150. The ventricular rate is around 44 bpm.

2. b. Sinus rhythm with PACs. The rhythm is irregular. The rate is 90 bpm. Upright P waves are seen before each QRS complex. The QRS complex looks wider than normal. Two PACs are seen, the 3rd complex and the last complex. The P wave of the PAC is buried within the T wave of the preceding complex. PR: .20 sec, QRS: .12 sec, QT: .40 sec

3. c. Check for a pulse and monitor the rhythm. It is kind of slow but we have some sinus beats. Continue to monitor according to post conscious sedation protocol.

4. b. Dopamine 5 - 10 mcg/kg/min.  A is incorrect dose and she has a block, C is incorrect dose, she has a pulse so I'm going with dopamine to increase rate and pressure, while waiting for labs. Digibid can be lethal if used when K+ is low and can throw pt into very unstable rhythm.

5. b. Assess for mechanical capture by checking for a pulse and BP.  The pulse rate should match the pacing rate. Increase the mA a little beyond the pacing threshold if that has not already been done. The pacing treshhold is the point where you either gain or lose electrical capture. As a safety precaution increase the milliamps by 10 to 20% beyond that to ensure that you do not lose capture. Loss of capture may happen if the patient moves around alot which will create poor pad to skin contact. 

No comments:

Post a Comment